Pennsylvania, 2005

Flood in Pennsylvania, November 30, 2005

November 30, 2005 · NWS CTP · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Nov 30, 3:40 AM EST, 20 minutes earlier.

Area forecast discussion, Nov 30, 3:40 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 AM EST WED NOV 30 2005

.SHORT TERM (TODAY THROUGH FRIDAY)...

IR IMAGERY SHOWING LARGE AREA OF STRATOCU COVERING MIDWEST EASTWRD
TO WESTERN PA. LL MOISTURE TRAPPED BENEATH SHARP INVERSION WILL HOLD
CLOUDS OVR MTNS FOR MUCH OF THE DAY. HOWEVER...DOWNSLOPING FLOW
SHOULD RESULT IN PTSUNNY SKIES EAST OF MTNS AFTER EARLY AM FOG BURNS
OFF. S/WV...CURRENTLY PRODUCING A FEW -SHSN OVER OVR N INDIANA...MAY
CLIP OUR NW MTNS LATER TODAY WITH A FEW -SHSN/FLURRIES. RIDGING
BUILDS OVR PA TONIGHT

SHORT RANGE MODELS HANDLING NEXT S/WV IN SIMILAR FASHION LATE
THURSDAY. THIS FEATURE COULD PRODUCE SCT -SHSN TO THE ENTIRE AREA
THURS AFTN OR EVENING. IT WILL ALSO SERVE TO DEEPEN A LARGE LO PRES
SYSTEM OVR NORTHERN NEW ENG ON FRIDAY...WHICH WILL DRAW COLD AIR
SOUTHWRD ACROSS GRT LKS. LOOKS LIKE A SIGNIFICANT LE SNOW EVENT IS
POSSIBLE ACROSS WARREN/MCKEAN COUNTIES ON FRIDAY. HOWEVER...WESTERLY
FLOW SHOULD PRECLUDE SIG UPSLOPE SNOWS FURTHER S ACROSS THE
LAURELS.

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...

MED RANGE MODELS STILL HINTING AT CHC OF SOME WINTRY PRECIP LATE SUN
OR EARLY MON WITH WEAK AREA OF LO PRES PASSING S OF PA. A CLIPPER
SYSTEM COULD THREATEN THE AREA WITH ANOTHER CHC OF -SN BY LATE TUES.

&&

.AVIATION...

GENERALLY IMPROVING FLYING CONDITIONS ARE EXPECTED THROUGH THE
PERIOD AS HIGH PRESSURE MOVES INTO THE AREA BEHIND YESTERDAYS STORM
SYSTEM. THE SLOWEST IMPROVEMENT WILL BE OVER THE EAST WHERE AREAS OF
DENSE FOG HAS FORMED AFTER TUESDAYS HEAVY RAIN. WIDESPREAD IFR AND
LIFR VIS AND CIGS WILL CONTINUE THROUGH SUNRISE.

A SHORT WAVE TROF OVER INDIANA WILL HELP MAINTAIN MAINLY VFR CIGS
WITH SOME LCL MVFR OVER NWRN PART OF FCST AREA THROUGH EARLY WED AM.
BY LATE MORNING/EARLY AFTN SKIES SHOULD BE CLEARING WITH WIDESPREAD
VFR CONDS AS DRIER AIR MOVES OVER THE REGION.

&&

.HYDROLOGY...

MULTISENSOR PRECIP ESTIMATES SHOWING A GENERAL 1.5 TO 3 INCH
RAINFALL OCCURRED OVER MUCH OF CENTRAL PA YESTERDAY...WITH UP TO 4
INCHES ARND WILLIAMSPORT. ROAD CLOSURES CONTINUE TO AFFECT AREA ARND
WILLIAMSPORT AS SOME STREAMS REMAIN OUT OF THEIR BANKS. HAVE
THEREFORE EXTENDED MINOR FLOODING ADV THRU DAWN IN THIS REGION.
MINOR RIVER FLOODING ALSO CONTINUES TODAY OVER PORTIONS OF THE WEST
BRANCH AND JUNIATA BASINS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...GARTNER
HYDROLOGY...FITZGERALD
Hazardous weather outlook, Nov 29, 5:04 AM EST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 AM EST TUE NOV 29 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-301015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
504 AM EST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING COLD FRONT WILL PUSH INTO CENTRAL PENNSYLVANIA LATER
TODAY...BRINGING PERIODS OF HEAVY RAIN. EARLY THIS MORNING...WIND
GUSTS UP TO 50 MPH ARE POSSIBLE OVER THE NORTHWEST
MOUNTAINS. RAINFALL WILL LIKELY EXCEED 2 INCHES IN SOME LOCATIONS
OF NORTH CENTRAL PENNSYLVANIA BY THIS EVENING. THE HEAVY RAIN MAY
CAUSE FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS NORMALLY
SUSCEPTIBLE TO FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Perry

When
November 30, 4:00 AM EST to 7:45 AM EST
Where
Perry forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

Heavy rain caused Sherman Creek at Shermans Dale to flood. The creek exceeded flood stage of 9 feet at 04:00 EST on the 30th, crested at 9.37 feet at 05:30 EST on the 30th, then fell back below flood stage at 07:45 EST on the 30th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481602.